MAUDE Adverse Event Report: ETHICON INC. SILK BLK 30IN USP4-0; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 30IN USP4-0; SUTURE, NONABSORBABLE, SILK
Model Number W586H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint number: (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: did the suture break or did it pull off from the needle during the intra op event? there are 13 sutures in quantity of product involved, should this 13 sutures go into quantity of product returned instead? how many "sutures were separated" occurred with all 13 sutures during this single surgery? what tissue/location was suturing when "sutures were separated " occurred? were there any adverse patient consequences? procedure date? to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a craniotomy on (b)(6) 2021 and suture was used.During the procedure, sutures were separated when surgeon wanted to make a knot.There were no patient consequences reported.Additional information was requested.

Brand Name
SILK BLK 30IN USP4-0
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo
*  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12940216
Report Number2210968-2021-12366
Device Sequence Number4819657
Product Code GAP
UDI-Device Identifier10705031202405
UDI-Public10705031202405
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberW586H
Device Catalogue NumberW586H
Device Lot NumberPJB801
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Initial Report FDA Received Date12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown